I have had numbness, tingling and burning in my left arm for around 2 years now. It started getting worse about a year ago and now happens in my arms, legs, face, back, trunk, etc.
I also have a strange feeling (it's hard to describe) like
my body is allergic to itself or something. Weakness, fatigue, lightheadiness, off balance, and nausea are also some of the symptoms.
I have been sent to different doctors to no avail until this
past week. I went to a neurologist and he ordered blood tests.
His office called me yesterday and said for me to stop taking my prenatal vitamins (my OB/GYN put me on them about 2 1/2 years ago, said they were the best vitamins anyone can take), because my B6 levels were in the 30's and should only be in the 20's. They said for me to have my blood drawn in a week to have levels rechecked. My question is, could this really be the cause of all my problems. If so, can the damage be reversed?
Vitamin B6 toxcity can cause nerve damage, numbness and tingling in the arms and legs. The good thing is this damage is usually reversible when levels return back to normal.
I am puzzled because B complex vitamins are water soluble so any excess the body doesn't need is washed away in your urine. Are you taking supplements if so you should stop right away because most people can get enough B6 from diet alone. Or you may be eating too much foritifed foods like cereal.
I take a precription prenatal vitamin that has 10 mg of B6 in it.
My doctor gives me a prescription for it every year when I have my exam because he says it is the best vitamin anyone can take.
I also take a B-12 pill every morning that I startes a few months ago because I thought it might help, but it hasn't.
The doctor checked for B-12 levels also but didn't say anything about that, only the high levels of B6.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.